Q: I recently reconnected with my high school sweetheart after almost 10 years. Long story short, she was in a terrible situation and I offered to help. She moved in with me, and we had a joyous reunion. We started having bumps because I quit smoking weed. It was grossly overdue. I had an amazingly high intake, so the withdrawals (for lack of a better word) made me pretty grouchy. She was a huge help, and I don't know if I could have done it without her. During that time, she decided to go on the Pill. She began having wild mood swings, going from screaming-mad to depressed and sorry she was acting that way, and finally to horny. It's been like living with an unexploded artillery shell - the slightest thing might set it off. She breaks up with me every two or three days. I don't really know what to do: Break up, or wait it out?
Mia: Stop the roller-coaster! Your girlfriend should switch to a lower-dose birth control pill or perhaps another birth-control method. She needs to see her gynecologist ASAP. Also, if she has a history of depression, that's something to bring up with the doctor. Don't bail just yet. She saw you through a rough time, so you should offer her the same courtesy. After her hormones are adjusted, she might mellow out.